Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 61, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 14, 2020, 2:49 PM MDT for 8 counties in Colorado. It took effect at Oct 15, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 2:49 PM MDT (20:49 UTC)
- In effect from
- Oct 15, 2020, 12:00 PM MDT
- Expired
- Oct 15, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3497 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518 WWUS85 KPUB 142049 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 249 PM MDT Wed Oct 14 2020 ...A Red Flag Warning remains in effect today from 10 AM to 8 PM for gusty winds, low relative humidities, and dry fuels for fire weather zones 220 through 222, 224 through 237, which includes Lake, Chaffee, Fremont, and Teller Counties, the San Luis Valley, Sangre de Cristo and Wet Mountains, the I-25 corridor and the southeast plains... ...A Red Flag Warning has been issued from 12 PM to 8 PM for gusty winds, low relative humidities, and dry fuels for fire weather zones 220, 223, and 224, which includes Lake, Chaffee, the San Luis Valley, and the Continental Divide... COZ220-224-151300- /O.NEW.KPUB.FW.W.0061.201015T1800Z-201016T0200Z/ /O.CON.KPUB.FW.W.0060.000000T0000Z-201015T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 249 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220 AND 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220 AND 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels, which is in effect from noon to 8 PM MDT Thursday. * Affected Area...Fire Weather Zones 220 and 224. * Winds...West 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ223-151300- /O.NEW.KPUB.FW.W.0061.201015T1800Z-201016T0200Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 249 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONE 223... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels, which is in effect from noon to 8 PM MDT Thursday. * Affected Area...Fire Weather Zone 223. * Winds...West 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>237-150200- /O.CON.KPUB.FW.W.0060.000000T0000Z-201015T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 249 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 221...222... 225...226...227...228...229...230... 231...232...233...234...235...236 AND 237... * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229...230...231...232...233...234...235...236 and 237. * Winds...Northwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
365 WWUS85 KPUB 150156 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 756 PM MDT Wed Oct 14 2020 ...A Red Flag Warning remains in effect from 12 PM to 8 PM Thursday for gusty winds, low relative humidities, and dry fuels for fire weather zones 220, 223, and 224, which includes Lake and Chaffee Counties, the San Luis Valley, and the Continental Divide... COZ220-224-151800- /O.EXP.KPUB.FW.W.0060.000000T0000Z-201015T0200Z/ /O.CON.KPUB.FW.W.0061.201015T1800Z-201016T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 756 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220 AND 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220 AND 224... * Affected Area...Fire Weather Zones 220 and 224. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>237-150300- /O.EXP.KPUB.FW.W.0060.000000T0000Z-201015T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 756 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229...230... 231...232...233...234...235...236 AND 237... While winds will remain elevated through this evening, humidity values have started to rise behind a cold front that passed across the region this evening. Therefore, the Red Flag Warning will be allowed to expire at 8 PM. $$ COZ223-151800- /O.CON.KPUB.FW.W.0061.201015T1800Z-201016T0200Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 756 PM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONE 223... * Affected Area...Fire Weather Zone 223. * Winds...West 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...10 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
545 WWUS85 KPUB 150953 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 353 AM MDT Thu Oct 15 2020 ...A Red Flag Warning remains in effect from Noon until 8 PM today for gusty winds, low relative humidities, and dry fuels for fire weather zones 220, 223, and 224, which includes Lake and Chaffee Counties, the San Luis Valley, and the eastern San Juan and La Garita Mountains... COZ220-223-224-160200- /O.CON.KPUB.FW.W.0061.201015T1800Z-201016T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 353 AM MDT Thu Oct 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...223 AND 224... * Affected Area...Fire Weather Zones 220...223 and 224. * Winds...Northwest 15 to 25 mph with gusts of 30 to 40 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
226 WWUS85 KPUB 152051 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 251 PM MDT Thu Oct 15 2020 ...A Red Flag Warning remains in effect until 8 PM today for gusty winds, low relative humidities, and dry fuels for fire weather zones 220, 223, and 224, which includes Lake and Chaffee Counties, the San Luis Valley, and the eastern San Juan and La Garita Mountains... ...A Fire Weather Watch is now in effect from Saturday afternoon through Saturday evening for gusty winds, low relative humidities, and dry fuels for fire weather zones 220 through 230 which includes Lake and Chaffee Counties, the San Luis Valley, the eastern San Juan and La Garita Mountains, the Sangre de Cristo and Wet Mountains, Wet Mountain Valley, Fremont and Teller Counties, and the I-25 corridor... COZ220-223-224-161300- /O.NEW.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ /O.CON.KPUB.FW.W.0061.000000T0000Z-201016T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 251 PM MDT Thu Oct 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220...223 AND 224... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220...223 AND 224... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...Fire Weather Zones 220...223 and 224. * Winds...Northwest 15 to 25 mph with gusts of 30 to 40 mph through this evening. West 15 to 25 mph with gusts up to 45 mph Saturday afternoon and evening. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-225>230-161300- /O.NEW.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 251 PM MDT Thu Oct 15 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
935 WWUS85 KPUB 152103 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pueblo CO 303 PM MDT Thu Oct 15 2020 ...A Red Flag Warning remains in effect until 8 PM today for gusty winds, low relative humidities, and dry fuels for fire weather zones 220, 223, and 224, which includes Lake and Chaffee Counties, the San Luis Valley, and the eastern San Juan and La Garita Mountains... ...A Fire Weather Watch has been issued from Saturday afternoon through Saturday evening for gusty winds, low relative humidities, and dry fuels for fire weather zones 220 through 230 which includes Lake and Chaffee Counties, the San Luis Valley, the eastern San Juan and La Garita Mountains, the Sangre de Cristo and Wet Mountains, Wet Mountain Valley, Fremont and Teller Counties, and the I-25 corridor... COZ220-223-224-161300- /O.NEW.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ /O.CON.KPUB.FW.W.0061.000000T0000Z-201016T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 303 PM MDT Thu Oct 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220...223 AND 224... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220...223 AND 224... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...Fire Weather Zones 220...223 and 224. * Winds...Northwest 15 to 25 mph with gusts of 30 to 40 mph through this evening. West 15 to 25 mph with gusts up to 45 mph Saturday afternoon and evening. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-225>230-161300- /O.NEW.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 303 PM MDT Thu Oct 15 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
121 WWUS85 KPUB 160156 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 756 PM MDT Thu Oct 15 2020 ...A Fire Weather Watch remains in effect from Saturday afternoon through Saturday evening for gusty winds, low relative humidities, and dry fuels for fire weather zones 220 through 230 which includes Lake and Chaffee Counties, the San Luis Valley, the eastern San Juan and La Garita Mountains, the Sangre de Cristo and Wet Mountains, Wet Mountain Valley, Fremont and Teller Counties, and the I-25 corridor... COZ220-223-224-161800- /O.EXP.KPUB.FW.W.0061.000000T0000Z-201016T0200Z/ /O.CON.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 756 PM MDT Thu Oct 15 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220...223 AND 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 220...223 AND 224... * Affected Area...Fire Weather Zones 220...223 and 224. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...10 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-225>230-161800- /O.CON.KPUB.FW.A.0044.201017T1800Z-201018T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 756 PM MDT Thu Oct 15 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...225...226...227... 228...229 AND 230... * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...5 to 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 14, 11:28 AM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 14, 11:28 AM MDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1128 AM MDT Wed Oct 14 2020 .SHORT TERM...(Today and tonight) Issued at 404 AM MDT Wed Oct 14 2020 Main concern for today is the high fire danger. The weather will remain dry today and tonight and well above average temps are expected again. Highs should be in the 80s to around 90 over the southeast plains, in the 70s in the high valleys, and in the upper 60s to lower 70s in Teller County. Winds have been strong over some of the high elevations tonight, with gusts exceeding 60 mph on Pikes Peak and the Monarch Pass area, and 50-60 mph on the Cottonwood Pass sensor. The gradient will increase today as an upper trof to the north, works its way south. Gusty west winds can be expected today, especially from the I-25 corridor and westward. Min RH values are expected to be under 15% over all but the high elevations this afternoon. The combination of dry vegetation, gusty winds and low RH will lead to high fire danger. A Red Flag Warning is already in effect for all areas except the southwest mtns, and this still looks reasonable, although it is possible that it will be a marginal event for some of the far eastern plains, as winds may not be strong enough this afternoon. Late this afternoon or early this evening the surface front is expected to move into the southeast plains, bringing gusty northeast winds, and increasing humidity. With the strong winds this afternoon and this evening, there could be some areas of blowing dust which could cause reduced visibilities at times. Behind the front, temps overnight should cool into the 30s over the plains. At this time, it looks like the coldest temps could be over El Paso and Kiowa Counties and maybe northern Prowers County. Since El Paso county already had a freeze last month, will not need to issue any highlights for that area, but will go ahead and issue a frost advisory for Kiowa County. .LONG TERM...(Thursday through Tuesday) Issued at 404 AM MDT Wed Oct 14 2020 Thursday and Friday...Post-frontal northwest flow aloft settles in across the region to finish out the work week, with much cooler but continued dry conditions expected. High temps on Thu are forecast to be up to 30 degrees cooler across the plains, with highs in the 50s to around 60F, while the high valleys will be the choice spots with forecast highs in the 60s. Thu night will be a cold one as clear skies and very cold air drops the overnight lows into the 20s to around 30F for most locations. Did not issue any sort of freeze highlight for Thu night/Fri morning just yet, but that will likely be coming for portions of the eastern plains later today. Fri will be a bit warmer, but still at or slightly below seasonal norms, with highs in the 60s for most locations. Saturday...The flow aloft begins to shift to a more westerly direction on Sat ahead of the next expected cold front, which is forecast to push into southeast Colorado late in the afternoon. Increasing westerly winds ahead of this front will likely create near-critical fire weather conditions once again for the region, as temps climb into 70s to near 80F for the plains. Once the front surges into the area, expect surface winds to be gusty and swing around to a north to northeast direction as temps rapidly cool. Sunday through Tuesday...General northwest flow aloft will persist over the Rockies and the Great Basin into the next work week. Post- frontal high temps across the plains are forecast to be in the 50s to around 60F on Sun, 60s on Mon, then upper 60s to near 70F for Tue. The high valleys will remain somewhat steady, with highs in the 60s all three days. Finally, the extended procedure continues to spit out some isolated pops for mainly the central mts and the Palmer Divide beginning on Sun, but still feel this is hopeful wishcasting. Moore && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1114 AM MDT Wed Oct 14 2020 Gusty westerly-northwesterly winds are expected to develop over all of the forecast terminals this afternoon, the TAFs have been updated with the current thoughts of when. KCOS is expected to be right on the border of gusty winds and light/variable winds, Pikes Peak is blocking the gusty winds in some areas in southern El Paso County. A front is expected to arrive this evening over KCOS and KPUB, the initial front will bring gusty north to northeasterly winds, but winds won't be strong for too long. Lighter winds are expected during the overnight through the morning. VFR conditions are expected throughout the forecast period for KALS, KCOS, and KPUB. Some smoke is expected with the frontal passage, but isn't expected to change flight categories. Some low clouds are also expected during the overnight over KCOS, but won't be low enough to change flight categories. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ220>222- 224>237. Frost Advisory from 2 AM to 9 AM MDT Thursday for COZ095-096. && SHORT TERM...28 LONG TERM...MOORE AVIATION...SKELLY
Hazardous weather outlook, Oct 14, 4:17 AM MDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 417 AM MDT Wed Oct 14 2020 COZ058>089-093>099-151300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 417 AM MDT Wed Oct 14 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions are expected today over most of southern Colorado, with the exception of the eastern San juan and La Garita mountains. Dry vegetation, strong wind gusts and low humidities will create high fire danger. Strong wind gusts this afternoon and evening could cause areas of blowing dust, which may result in lower visibilities at times. Tonight, low temperatures in the lower 30s over Kiowa County could lead to areas of frost, which could damage tender vegetation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is the possibility of a widespread freeze across the eastern plains Thursday night into early Friday morning, with forecast minimum temperatures in the mid 20s to right around 30 degrees. Plans should be made now for the protection of temperature-sensitive outdoor plants. Enhanced fire danger will be a concern once again on Saturday, ahead of the next anticipated cold front to push into the region. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 28/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:58 AM MDT | Frost Advisory | PUB | Kiowa | 28 hr |
| Oct 14, 2:49 PM MDT | Freeze Watch | PUB | Baca, Bent, Crowley, Kiowa, Otero, Prowers and 1 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.